MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIRPTR 2.3 PK SUTURE ANCHOR W/ ULTRAB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIRPTR 2.3 PK SUTURE ANCHOR W/ ULTRAB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72201541
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the screw broke into pieces.A backup device was available to complete the procedure with no patient injuries.It is unknown if there was a delay.
 
Additional Manufacturer Narrative
The reported 2.3 bioraptor anchor assembly, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the anchor broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: use of excessive force during insertion.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIRPTR 2.3 PK SUTURE ANCHOR W/ ULTRAB
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8862827
Report Number1219602-2019-00913
Device Sequence Number3039086
Product Code MBI
UDI-Device Identifier03596010595072
UDI-Public03596010595072
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2023
Device Catalogue Number72201541
Device Lot Number50737687
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1